CSN Login
Members Online: 8

You are here

PSA UP AND DOWN

jojoman
Posts: 27
Joined: Mar 2007

HAD RADICAL PSA STOOD AT 0.04 FOR 2 YEARS THEN WENT TO 3.5 IN 05 HAD 39 RADIATION AND PSA DROPPED TO .07 3 MONTHS LATER PSA WENT TO 3.5 SO PUT ON LUPRON 1 MONTH LATER PSA 1.45 1 MONTH LATER ROSE AGAIN SO CASADEX WAS ADDED AFTR 1MONTH ON CASADEX AN LUPRON W2ENT TO 1.01 1 MONTH LATER WENI BACK UP TO 1.9 SO WE WAITED 1 MORE MONTH IT WENT TO 2.9 SO CASADEX WAS STOPED WILL GO ON TUESDAY TO SEE DOC AND RESULTS FROM PSA TAKEN THIS WEEK IAM TERIFIED RADIATION WORKED AND STOPED NOW LUPRON AND CASODEX SEEM NOT TO BE WORKING WHAT SHOULD IDO I AM SO SCARED AFRAID TO GO BACK TO DOC HELP PLEASE HAS ANY ONE HAD SAME PROBLEMS HELP

JoeMac's picture
JoeMac
Posts: 77
Joined: Jun 2008

Aloha jojoman,
Please seek help from Behavioral health Services.
Talk to a counceler, get theropy, my wife & I waited way to long. It does help bring peace from inside yourself. They do not really have answers, but they can help you live with yourself.
Faith, Hope,& Love,
Joe

JoeMac's picture
JoeMac
Posts: 77
Joined: Jun 2008

Aloha JoJoMan,
I've joined an on-line group at:
http://www.cancercare.org/
This site provides trained professionals to monitor the discussion groups and provide feed back if no one has the experience to answer your questions.
There is no cost.
Faith, Hope, & Love,
Joe

Lupronized
Posts: 6
Joined: Apr 2009

In my case, Lupron alone worked for 18 months, then after another six months Casodex was added and worked for a year, after which both no longer worked but had to be continued lest PSA shoot up even worse.

I have a friend who had various treatments, the end result of which was that his PSA kept bouncing in the 2-10 range, up and down, up and down. He seems to be doing better than I am. As long as his PSA just keeps bouncing in that range and he has no bone mets, he is OK. I am not OK and am now in chemo, and a very unhappy camper.

From all I have heard, Lupron should NOT be discontinued and Casodex should NOT be discontinued unless either has intolerable side effects. In my case neither had side effects I couldn't handle.

The main side effect I had from Lupron was hot flashes. Interestingly, when the hot flashes ceased, that was when my PSA started up again. I believe that the hot flashes go hand in hand with the Lupron suppressing the prostate cancer. But it rarely is effective for more than 2-3 years.

The main side effect I had from Casodex was a different kind of hot flash, more like a real feverish feeling. Also, when those stopped, PSA started to rise again. Casodex after Lupron fails is usually effective for only a few months. I was lucky and got a year out of it.

In the six months after my Casodex failed I developed extensive bone mets and severe abdominal pain. Then I started chemo, which looked very good after the first one, but after three has now produced such debilitating side effects that I don't want to continue it.

Joe_Ballard
Posts: 5
Joined: Apr 2009

After 16 months after I finished radiation the PSA jumped from .017 to 5. They didn't tell me that if you do radiation the chance of it coming back after 18 months is like 87%. They can't do radiation treatment again. Bad part is as of Monday my PSA was 30, and I have 4th stage bone metastasized. It went outside of the prostrate and attached to my hip bone. Thats the first place it goes if it's outside of prostrate.

I start chemo on 4/21. 38% of the men make it past 5 yrs with the bone cancer. I'll be one of them

Anonymous user (not verified)

This comment has been removed by the Moderator

Subscribe to Comments for "PSA UP AND DOWN"